MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021, that a wallstent enteral uncovered stent was to be implanted to treat an 8-10cm malignant intestinal stenosis during an enteroscopy with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous prior to stent placement.During the procedure, the stent was fully deployed; however, when the delivery system was removed, the stent was dislodged out its correct location.The stent was removed from the patient with forceps and another wallstent enteral stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address 2: (b)(6).Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Medical device problem code a150207 captures the reportable event of delivery system difficult to remove.Block h10: a wallstent enteral uncovered stent and delivery system were received for analysis.The stent was received fully deployed.Visual inspection was performed and no damage, kinks or issues were observed.No issues were noted to the stent and delivery system.The reported events of stent positioning issue and delivery system difficult to remove could not be confirmed as these failures occurred during the procedure; therefore, the failures could not be functionally or visually verified.It is most likely that procedural factors encountered during the procedure limited the performance of the device contributing to the difficulty in removing the delivery system.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Stent misplacement is noted within the labeling as a potential adverse event associated with the use of this device.Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2021 that a wallstent enteral uncovered stent was to be implanted to treat an 8-10cm malignant intestinal stenosis during an enteroscopy with stent placement procedure performed on (b)(6), 2021.Reportedly, the patient's anatomy was not tortuous prior to stent placement.During the procedure, the stent was fully deployed; however, when the delivery system was removed, the stent was dislodged out its correct location.The stent was removed from the patient with forceps and another wallstent enteral stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12572747
Report Number3005099803-2021-05120
Device Sequence Number924263
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public08714729285083
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2021
Device Model NumberM00565590
Device Catalogue Number6559
Device Lot Number0024763541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight68